[MOL] Fwd: Thalidomide - To Bess [00968] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

[MOL] Fwd: Thalidomide - To Bess



Resending this - luckily I hadn't cleaned out old mail yet! :)

---- Begin included message ----
In a message dated 01/28/00 9:41:24 AM Eastern Standard Time, BesTom writes:

<< Dear Chris:
     I have often brought up the subject of Thalidomide for my husband who 
has NSCLC Stage IV with treated pleural effusion but our onc doesn't think 
too much of this and says it makes one so fatigued and causes neuropathy 
which is the reason Tom stopped taxol/carbo.  I wondered what your father's 
experience was with this?  Many thanks.  Bess >>
    Yes, Bess to some degree it is.  He gets very fatigued, but not as much 
as with the chemo regimen.  He naps and then gets up and does pretty much 
whatever he likes to do.  Neuropathy possibly, but he also had that with 
diabetes and chemo.  All in all, it seems to agree with him and also seems to 
be keeping the cancer in check (along with prior chemo & radiation of 
course).  He also had constipation and had NO IDEA that it was from the 
thalidomide (it is a validated side-effect, but he was never TOLD that by the 
doctor! - *I* told him and he was relieved to know). The other good part 
about thalidomide is that DOES go to the brain so that if any cancer has 
reached there it will also affect it the same way as elsewhere in the body.  
We are still awaiting results of the brain scan, meanwhile the cancer is the 
lung is gone.
-chris

******************************************************************************
*******************
Hunger petition:  asking Congress and the President to end hunger in America. 
 Just visit www.feinsteinfoundation.com where you can sign it right away.”
---- End included message ----